Ask a doctor

After Botox injection 12 hours later I have tingling in hands/feet. Is this normal? Does it go away? Anything help?

Doctor Answers 5

Botox injections and tingling hands/feet

Botox injections have been reported to have some rare systemic side effects, but usually not in cosmetic dosages.  I would immediately contact your treating physician and consult a neurologist to evaluate your symptoms.  Please let me know what happens.

New York Dermatologist
5.0 out of 5 stars 44 reviews

156 East 79th Street
New York, NY 10075

Tingling in hands/feet 12 hours after Botox

  • Assuming you had a dose of 60 units or less, the Botox is unlikely to cause this.
  • If you were anxious and breathing very fast - this can cause these symptoms. (The treatment is breathing into and out of a paper bag, unless tingling subsides.
  • Sudden temperature changes can also cause such tingling.
  • If there is no obvious explanation and it happens again, see a neurologist to discuss causes. Best wishes.

Elizabeth Morgan, MD, PhD
Atlanta Plastic Surgeon
4.5 out of 5 stars 36 reviews

2045 Peachtree Rd NE
Atlanta, GA 30309

Systemic effects not related to cosmetic Botox

Assuming you had Botox in the face for cosmetic purposes, there is no reason to relate systemic effects such as tingling in the hands and feet to the procedure. Although there have been reports of systemic symptoms, these are related to very high doses for medical therapeutic applications in non-facial areas.

Richard Baxter, MD
Seattle Plastic Surgeon
5.0 out of 5 stars 36 reviews

6100 219th St SW
Mountlake Terrace, WA 98043

Tingling in hand and feet 12 hours after Botox treatment?

This is not a typical side effect of treatment with Botox and can be due to another issue. I would recommend following up with a board certified physician and addressing your concerns. I hope this helps, and I wish you the best of luck.  

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 37 reviews

120 South Spalding Drive
Beverly Hills, CA 90212

Botox and ?tingling in hands/feet

Botox should never directly cause tingling in the hands and feet.  On the other hand, anxiety and/or panic attacks can cause transient tingling in the hands and feet and it would not be unusual to have a little increase anxiety after a cosmetic treatment.  Rarely tingling in hands and feet can be metabolic or from a neurologic injury in the peripheral nerves (not the cranial nerves of the face treated with Botox).   I would recommend that if your symptoms persist, or recur your see a physician in person for a thorough history and exam.

Karen Stolman, MD
Sandy Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

144 Main Street,
Alpine , UT 84004

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.